# SDR 2002FA0000311

- Difficulty date: March 11, 2002
- Submitted: March 11, 2002
- Operation: General aviation
- Make and model: Piper PA-28-161
- Aircraft serial: 2842096
- Aircraft time: 1,199 hours
- System (JASC): 2700 · Flight Control System
- Part: Cotter Pin
- Condition: Broken
- Location: Brake
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE CABIN INSPECTION THE COTTER PIN THAT CONNECTS THE PILOT RT PEDAL AND THE TOE BRAKE CLEVIS TO THE BRAKE MASTER CYLINDER WAS FOUND MISSING AT THE TOP OF THE ASSEMBLY.  UPON FURTHER INSPECTION THE WASHER WAS ALSO MISSING AND THE PIN WAS BACKING OUT.  THE COTTER PIN WAS DISCOVERED ON THE FLOOR ALONG WITH THE WASHER, THE CONDITION OF THE COTTER PIN WAS WORN SUGGESTING THAT THE PILOTS FEET HAD COME INTO CONTACT WITH THE COTTER PIN REPETIVATILY CAUSING THE PIN TO FAIL AND BACK OUT.  THE FLAT HEAD PIN WAS REINSTALLED TOWARD THE CENTER OF THE CABIN, PREVENTING FEET FROM COMING IN CONTACT WITH THE COTTER PIN, AND THE COTTER PIN WAS REPLACED WITH THE WASHER.  SUBMITTER SUGGESTS THAT PA28-161 WARRIOR III'S B
